Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 10, 2021, 8:27 PM MST. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 8:27 PM MST (03:27 UTC)
- Expired
- Aug 10, 2021, 9:00 PM MST
- In force
- 33 min
- Issued by
- NWS Tucson, AZ
- Hail
- 0.25 in
- Wind
- 50
The radar
The Phoenix radar (KIWA), 76 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 3.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 934 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095
WWUS85 KTWC 110327
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
827 PM MST Tue Aug 10 2021
AZZ502-110400-
Tohono O'odham Nation including Sells-
827 PM MST Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern Pinal
County through 900 PM MST...
At 827 PM MST, Doppler radar was tracking a strong thunderstorm 16
miles southwest of Chui-Chu, or 26 miles southwest of Casa Grande,
moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kohatk and Jack Rabbit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3277 11199 3277 11197 3257 11185 3251 11212
3263 11219
TIME...MOT...LOC 0327Z 239DEG 10KT 3262 11205
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
TripoliWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 10, 2:22 PM MST, 6 hours 5 minutes earlier.
Area forecast discussion, Aug 10, 2:22 PM MST, 6 hours 5 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 222 PM MST Tue Aug 10 2021 .SYNOPSIS...The increased shower and thunderstorm chances will bring temperatures a few degrees below average much of this week. Some storms will generate strong winds and heavy rain which could result in localized flooding. && .DISCUSSION...After an active morning of showers and thunderstorms with flooding issues across parts of SE AZ, there has been somewhat of a lull in the activity early this afternoon. The upper level disturbance responsible for the heavy rainfall and subsequent flooding was lifting north of the area with most of the showers and thunderstorms becoming focused across Cochise county. Another area of concern for the development of thunderstorms will be mainly west and south of Tucson where skies were mostly sunny much of the day. Recent high resolution models showed another round of scattered showers and thunderstorms through late tonight with the possibility of morning storms tomorrow. The weather pattern will support daily showers and thunderstorms, with an elevated risk for flash flooding/flooding evolving Friday into the weekend. Global models were showing an inverted trough approaching the region on Thursday. Upper diffluence ahead of this trough will increase the concern for strong thunderstorms, possibly severe, Thursday afternoon and evening. Models track this feature slowly through southern AZ Friday into Sunday night before lifting northeast of the area on Monday. High temperatures will remain below normal through the forecast period. && .AVIATION...Valid through 12/00Z. Mostly SCT-BKN clouds 10-14k ft MSL. Isolated to scattered SHRA/TSRA through the forecast period. Local MVFR conditions and gusty winds with SHRA/TSRA. Outside of SHRA/TSRA, SFC winds will be less than 10 kts following a normal diurnal flow of sly/sely during the night/early morning and mainly wly/nwly late morning through afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Ample moisture this week along with periodic mid level disturbances will result in at least a mid grade monsoon pattern. Given the higher levels of moisture and cloud coverage, temperatures will be cooler this week. Strong, erratic winds and locally heavy rainfall will be possible with any stronger storms that develop. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 10, 3:41 PM MST, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Tucson AZ
341 PM MST Tue Aug 10 2021
AZZ503-507-513-102315-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-
341 PM MST Tue Aug 10 2021
...A strong thunderstorm will impact portions of western Cochise and
east central Santa Cruz Counties through 415 PM MST...
At 340 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles west of Fort Huachuca, or 16 miles west of Sierra Vista, moving
east northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Huachuca and Canelo.
This includes Route 83 between mile markers 8 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3143 11057 3154 11062 3168 11043 3154 11030
TIME...MOT...LOC 2240Z 235DEG 7KT 3154 11050
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
LJTSpecial weather statement, Aug 10, 4:38 PM MST, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Tucson AZ
438 PM MST Tue Aug 10 2021
AZZ503-504-507-513-110030-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
438 PM MST Tue Aug 10 2021
...A strong thunderstorm will impact portions of east central Pima,
west central Cochise and north central Santa Cruz Counties through
530 PM MST...
At 437 PM MST, Doppler radar was tracking a strong thunderstorm 10
miles north of Sonoita, or 19 miles east of Sahuarita, moving
northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vail, Sonoita, Corona De Tucson and Madera Canyon.
This includes the following highways...
Interstate 10 between mile markers 281 and 287.
Route 83 between mile markers 35 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3165 11075 3177 11093 3204 11069 3187 11037
TIME...MOT...LOC 2337Z 226DEG 10KT 3184 11067
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AHSpecial weather statement, Aug 10, 4:39 PM MST, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Tucson AZ
439 PM MST Tue Aug 10 2021
AZZ502-110015-
Tohono O'odham Nation including Sells-
439 PM MST Tue Aug 10 2021
...A strong thunderstorm will impact portions of north central Pima
County through 515 PM MST...
At 437 PM MST, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Hickiwan, or 33 miles northwest of Sells, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Santa Rosa, Covered Wells, Vaya Chin, Mountain Village, San Luis and
Santa Rosa School.
This includes Route 86 between mile markers 80 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3222 11241 3244 11237 3237 11203 3210 11214
TIME...MOT...LOC 2337Z 293DEG 15KT 3226 11228
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
LJTSpecial weather statement, Aug 10, 6:32 PM MST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Tucson AZ
632 PM MST Tue Aug 10 2021
AZZ501-502-110200-
Western Pima County Including Ajo/Organ Pipe Cactus National
Monument-Tohono O'odham Nation including Sells-
632 PM MST Tue Aug 10 2021
...Strong thunderstorms will impact portions of northwestern Pima
County through 700 PM MST...
At 632 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from near Ajo to 11 miles southwest of Hickiwan.
Movement was east at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ajo, Hickiwan, Why, Charco 27 and Vaya Chin.
This includes the following highways...
Route 85 between mile markers 33 and 53.
Route 86 near mile marker 53, and between mile markers 59 and 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3251 11289 3251 11242 3226 11219 3219 11261
3233 11287 3242 11292
TIME...MOT...LOC 0132Z 265DEG 5KT 3246 11289 3226 11265
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KGSpecial weather statement, Aug 10, 7:07 PM MST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tucson AZ
707 PM MST Tue Aug 10 2021
AZZ501-502-504-505-515-110245-
Western Pima County Including Ajo/Organ Pipe Cactus National
Monument-Tohono O'odham Nation including Sells-Baboquivari Mountains
including Kitt Peak-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-South Central Pinal County including Eloy/Picacho
Peak State Park-
707 PM MST Tue Aug 10 2021
...Strong thunderstorms will impact portions of northwestern Pima and
southwestern Pinal Counties through 745 PM MST...
At 706 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Ajo to 10 miles north of
Pisinemo to 11 miles north of Kitt Peak. Movement was northeast at
20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ajo, Sells, Avra Valley, Santa Rosa, Pisinemo, Hickiwan, San Isidro,
Picture Rocks, Covered Wells, Anegam, San Simon, Why, North Komelik,
Charco 27, Kohatk, Palo Verde Stand, Ventana, Fresnal, San Pedro and
Ak Chin.
This includes the following highways...
Route 85 between mile markers 33 and 53.
Route 86 between mile markers 53 and 54, between mile markers 58 and
115, and between mile markers 121 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3250 11305 3251 11221 3268 11220 3268 11216
3272 11215 3272 11205 3259 11185 3234 11119
3203 11146 3190 11191 3207 11250
TIME...MOT...LOC 0206Z 227DEG 25KT 3252 11282 3218 11236 3212 11157
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
KGSpecial weather statement, Aug 10, 8:27 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
827 PM MST Tue Aug 10 2021
AZZ502-110400-
Tohono O'odham Nation including Sells-
827 PM MST Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern Pinal
County through 900 PM MST...
At 827 PM MST, Doppler radar was tracking a strong thunderstorm 16
miles southwest of Chui-Chu, or 26 miles southwest of Casa Grande,
moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kohatk and Jack Rabbit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3277 11199 3277 11197 3257 11185 3251 11212
3263 11219
TIME...MOT...LOC 0327Z 239DEG 10KT 3262 11205
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TripoliThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:03 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 27 min |
| Aug 10, 6:15 PM MST | Areal Flood Advisory | TWC | Pima | 20 min |
| Aug 10, 6:19 PM MST | Severe Thunderstorm Warning | TWC | Pima | 26 min |
| Aug 10, 6:32 PM MST | Special Weather Statement | TWC | 28 min | |
| Aug 10, 6:35 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 10, 6:41 PM MST | Flash Flood Warning | TWC | Pima | 4 hr |
| Aug 10, 6:49 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 10, 7:07 PM MST | Special Weather Statement | TWC | Pima | 38 min |
| Aug 10, 7:43 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 10, 7:50 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 10, 8:31 PM MST | Special Weather Statement | TWC | Pinal | 29 min |
| Aug 10, 9:41 PM MST | Areal Flood Warning | TWC | Pima | 6 hr |
| Aug 10, 10:06 PM MST | Areal Flood Advisory | TWC | Pima | 23 min |
| Aug 10, 10:29 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 10, 11:35 PM MST | Flash Flood Warning | TWC | Pima | 55 min |
| Aug 11, 12:21 AM MST | Flash Flood Warning | TWC | Pima | 4 hr |
| Aug 11, 12:54 AM MST | Areal Flood Advisory | TWC | Pinal | 111 min |
| Aug 11, 2:04 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 11, 3:24 AM MST | Areal Flood Warning | TWC | Pima | 6 hr |
| Aug 11, 4:13 AM MST | Flash Flood Warning | TWC | Pima | 4 hr |
| Aug 11, 4:55 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 11, 8:14 AM MST | Areal Flood Warning | TWC | Pima, Pinal | 6 hr |
| Aug 11, 1:41 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 2 hr |
| Aug 11, 2:12 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 45 min |
| Aug 11, 2:24 PM MST | Special Weather Statement | TWC | Santa Cruz | 21 min |
| Aug 11, 2:57 PM MST | Flash Flood Warning | TWC | Santa Cruz | 2 hr |
| Aug 11, 3:00 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 31 min |
| Aug 11, 3:17 PM MST | Areal Flood Advisory | TWC | Cochise | 11 min |
| Aug 11, 3:28 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 11, 3:56 PM MST | Special Weather Statement | TWC | 34 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.